MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804225-12
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, heavily tortuous, 90% stenosed, de novo lesion in the mid-left circumflex (mlcx) artery.After pre-dilatation, the 2.25x12mm xience skypoint drug eluting stent (des) was advanced to the lesion with resistance from the anatomy.As the des was being inflated, it was noted that the stent had dislodged in the proximal left circumflex.The des was unable to be retrieved so it was crushed, with a non-abbott balloon, to the vessel wall.A 3.5x15 xience skypoint des was then deployed over the crushed stent.Kissing balloon technique (kbt) was performed and a non-abbott device was used to successfully complete the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported dislodgement was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the mildly calcified, heavily tortuous and 90% stenosed anatomy resulting in the reported difficult to advance.Manipulation and/or interaction with the mildly calcified, heavily tortuous and 90% stenosed anatomy and/or other devices resulted in the reported stent dislodgement.The treatments appear to be related to the operational context of the procedure as reportedly the stent was unable to be retrieved so it was crushed, with a non-abbott balloon, to the vessel wall.A 3.5x15 xience skypoint stent was then deployed over the crushed stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11369508
Report Number2024168-2021-01409
Device Sequence Number3781949
Product Code NIQ
UDI-Device Identifier08717648232985
UDI-Public08717648232985
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2023
Device Catalogue Number1804225-12
Device Lot Number0090341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;